MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW MUST PEDICLE SCREWDRIVER - MIS HYBRID; SPINE PEDICLE SCREW SCREWDRIVER

MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW MUST PEDICLE SCREWDRIVER - MIS HYBRID; SPINE PEDICLE SCREW SCREWDRIVER
Catalog Number 03.52.10.0406
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6)2023.Lot 2057424: 21 items manufactured and released on 22-apr-2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Preliminary investigation performed by r&d project manager based on the picture received according to picture received, the pedicle screwdriver broke on the torx t20 interface with the screw, with a 45° angle, sign of excessive torque applied.For the pedicle screwdriver, breakage can occur in case of high insertion torque, typically related to large diameter screws (more or equal to 7mm), long screws (more or equal to 60mm), and/or hard bone (e.G.Sacral bone, sclerotic bone).In such cases, bone tapping is recommended in the surgical technique.In this case, information about screw size, tapping performed, bone quality, and level are unknown surgery was completed with another screwdriver.The instrument set includes a second pedicle screwdriver and another "simple" screwdriver (ref 03.51.10.0140 or equivalent) to complete the surgery in case of breakage.The strength of the tip of the screwdriver is determined by the dimension of the interface (hexalobe t20) and the material (aisi 420 mod), which are comparable to predicate devices.Geometrical features are driven by the implant design and are equivalent to similar products in the market.The material is among the strongest for such application in terms of strength and hardness.
 
Event or Problem Description
During surgery the tip of the must pedicle screwdriver broke.The surgery was delayed of 3 hours in order to remove the pedicle screw because the instrument tip was stuck in the tulip.
 
Additional Manufacturer Narrative
On 6th october 2023 we have received the item involved in the event.The item has been analyzed and it has been confermed what already communicated in the preliminary investigation.Visual inspection perfromed by r&d project manager (same as prelinimary investigation): according to picture received, the pedicle screwdriver broke on the torx t20 interface with the screw, with a 45° angle, sign of excessive torque applied.For the pedicle screwdriver, breakage can occur in case of high insertion torque, typically related to large diameter screws (more or equal to 7mm), long screws (more or equal to 60mm), and/or hard bone (e.G.Sacral bone, sclerotic bone).In such cases, bone tapping is recommended in the surgical technique.In this case, information about screw size, tapping performed, bone quality, and level are unknown.Surgery was completed with another screwdriver.The instrument set includes a second pedicle screwdriver and another "simple" screwdriver (ref 03.51.10.0140 or equivalent) to complete the surgery in case of breakage.The strength of the tip of the screwdriver is determined by the dimension of the interface (hexalobe t20) and the material (aisi 420 mod), which are comparable to predicate devices.Geometrical features are driven by the implant design and are equivalent to similar products in the market.The material is among the strongest for such application in terms of strength and hardness.

Brand Name
MIS PEDICLE SCREW MUST PEDICLE SCREWDRIVER - MIS HYBRID
Common Device Name
SPINE PEDICLE SCREW SCREWDRIVER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17729257
Report Number3005180920-2023-00710
Device Sequence Number20443151
Product Code LXH
UDI-Device Identifier07630971202542
UDI-Public07630971202542
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.52.10.0406
Device Lot Number2057424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic